Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2014, 6:54 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 6:54 PM CDT (23:54 UTC)
- Expired
- May 11, 2014, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, NE, Lancaster County, NE, Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:56 PM CDT | TSTM WND GST 65 | 1 E Memphis, NE | ESTIMATED 60 TO 70 MPH AND ZERO VISIBILITY IN HEAVY RAIN. |
| May 11, 7:10 PM CDT | TSTM WND DMG | 6 S Valley, NE | TREES DOWN...PART OF SIDING RIPPED OFF HOUSE...TIME ESTIMATED. |
| May 11, 7:15 PM CDT | TORNADO | 1 Sw Ithaca, NE | ROOF DAMAGE TO HOUSE AND LARGE TREES DAMAGED. POWER LINES DOWN AND NO POWER IN TOWN. |
| May 11, 7:15 PM CDT | TORNADO | 2 S Ithaca, NE | ONE HALF MILE LONG CENTER PIVOT TWISTED AND BLOWN ACROSS THE ROAD. |
| May 11, 7:24 PM CDT | TORNADO | Elkhorn, NE | AT 194TH AND CAMDEN AVE THE SECOND STORY OF A HOUSE TORN OFF. |
| May 11, 7:25 PM CDT | TSTM WND GST 77 | 1 Ssw Elkhorn, NE | DELAYED REPORT. OCCURRED SUNDAY EVENING. |
| May 11, 7:28 PM CDT | TSTM WND GST 70 | Elkhorn, NE | WINDS WERE BLOWING FROM MULTIPLE DIRECTIONS BUT NO TORNADO. |
| May 11, 7:30 PM CDT | TSTM WND GST 70 | Elkhorn, NE | LARGE TREE LIMBS AND BRANCHES DOWN GREATER THAN 2 INCHES IN DIAMETER. |
| May 11, 7:35 PM CDT | TSTM WND GST 72 | Millard, NE | KMLE AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WUUS53 KOAX 112354
SVROAX
NEC055-109-153-155-120045-
/O.NEW.KOAX.SV.W.0049.140511T2354Z-140512T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
EASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
NORTHWESTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA...
NORTHEASTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 745 PM CDT
* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEAD...OR 25
MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...WAHOO...
GRETNA...ASHLAND...VALLEY...SPRINGFIELD...YUTAN...WATERLOO...
MEAD...ELKHORN...MILLARD...BENNINGTON...CERESCO...BOYS TOWN...
ITHACA...MEMPHIS AND LESHARA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 81 AND 104 .
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 466 ...AND
BETWEEN MILE MARKERS 446 AND 466 .
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
LAT...LON 4110 9606 4104 9631 4105 9634 4103 9635
4101 9641 4102 9646 4100 9647 4096 9663
4126 9673 4140 9634 4139 9613 4123 9604
TIME...MOT...LOC 2353Z 242DEG 23KT 4116 9651
HAIL...1.00IN
WIND...60MPH
$$
BOUSTEAD/MAYES4 follow-up statements
910
WWUS53 KOAX 120007
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT SUN MAY 11 2014
NEC109-120017-
/O.CAN.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
LANCASTER NE-
707 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
LAT...LON 4110 9606 4104 9631 4105 9634 4103 9635
4106 9648 4130 9661 4140 9634 4139 9613
4123 9604
TIME...MOT...LOC 0007Z 242DEG 23KT 4120 9640
$$
NEC055-153-155-120045-
/O.CON.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SAUNDERS NE-SARPY NE-
707 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR DOUGLAS...EASTERN SAUNDERS AND NORTHWESTERN SARPY COUNTIES...
AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER YUTAN...OR 20
MILES WEST OF OMAHA...MOVING NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...GRETNA...
ASHLAND...VALLEY...SPRINGFIELD...YUTAN...WATERLOO...MEAD...ELKHORN...
MILLARD...BENNINGTON...BOYS TOWN...ITHACA...MEMPHIS...LESHARA...COLON
AND KOA CAMPGROUND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 97 AND 104 .
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 452 AND 466 ...AND
BETWEEN MILE MARKERS 456 AND 466 .
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
LAT...LON 4110 9606 4104 9631 4105 9634 4103 9635
4106 9648 4130 9661 4140 9634 4139 9613
4123 9604
TIME...MOT...LOC 0007Z 242DEG 23KT 4120 9640
HAIL...1.00IN
WIND...70MPH
$$
BOUSTEAD/MAYES922
WWUS53 KOAX 120020
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
720 PM CDT SUN MAY 11 2014
NEC055-153-155-120045-
/O.CON.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SAUNDERS NE-SARPY NE-
720 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR DOUGLAS...EAST CENTRAL SAUNDERS AND NORTHWESTERN SARPY
COUNTIES...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WATERLOO...OR
14 MILES WEST OF OMAHA...MOVING NORTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...GRETNA...
VALLEY...SPRINGFIELD...YUTAN...WATERLOO...ELKHORN...MILLARD...
BENNINGTON...BOYS TOWN...LESHARA...KOA CAMPGROUND...TWO RIVERS STATE
RECREATION AREA AND CHALCO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 462 AND 466 ...AND
BETWEEN MILE MARKERS 462 AND 466 .
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
LAT...LON 4110 9606 4104 9631 4105 9634 4117 9634
4134 9650 4134 9649 4140 9634 4139 9613
4123 9604
TIME...MOT...LOC 0020Z 240DEG 24KT 4125 9629
HAIL...1.00IN
WIND...70MPH
$$
BOUSTEAD/MAYES445
WWUS53 KOAX 120032
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 PM CDT SUN MAY 11 2014
NEC155-120042-
/O.CAN.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
SAUNDERS NE-
732 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAUNDERS COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
LAT...LON 4105 9625 4118 9626 4122 9627 4134 9634
4140 9635 4140 9634 4139 9613 4123 9604
4110 9606
TIME...MOT...LOC 0032Z 241DEG 27KT 4131 9612
$$
NEC055-153-120045-
/O.CON.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SARPY NE-
732 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN DOUGLAS AND NORTHWESTERN SARPY COUNTIES...
AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OMAHA...MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OMAHA...PAPILLION...LA VISTA...RALSTON...GRETNA...
SPRINGFIELD...WATERLOO...ELKHORN...MILLARD...BENNINGTON...BOYS TOWN
AND CHALCO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167 .
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
LAT...LON 4105 9625 4118 9626 4122 9627 4134 9634
4140 9635 4140 9634 4139 9613 4123 9604
4110 9606
TIME...MOT...LOC 0032Z 241DEG 27KT 4131 9612
HAIL...<.75IN
WIND...70MPH
$$
BOUSTEAD/MAYES782
WWUS53 KOAX 120041
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
741 PM CDT SUN MAY 11 2014
NEC055-153-120050-
/O.EXP.KOAX.SV.W.0049.000000T0000Z-140512T0045Z/
DOUGLAS NE-SARPY NE-
741 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DOUGLAS AND
NORTHWESTERN SARPY COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN DOUGLAS AND EASTERN SARPY COUNTIES UNTIL 800 PM.
LAT...LON 4105 9625 4118 9626 4122 9627 4134 9634
4140 9635 4140 9634 4139 9613 4123 9604
4110 9606
TIME...MOT...LOC 0039Z 242DEG 23KT 4131 9612
$$
BOUSTEAD/MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:07 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 11, 3:07 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT SUN MAY 11 2014
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014
OBVIOUS NEAR TERM CONCERN IS POTENTIAL SVR WX OUTBREAK THIS AFTN AND
EVENING. CURRENTLY...REGIONAL OBS WERE CLEARLY SHOWING A VERY
INTENSE...NEARLY STAGNANT..BAROCLINIC ZONE PARALLEL TO AN INVERTED
TROF EXTENDING ROUGHLY FROM ERN IA TO WRN KS. ENVIRONMENT JUST SOUTH
OF THE BNDRY CONTINUING TO DESTABILIZED IN RESPONSE TO DAYTIME HEATING
ALONG WITH STOUT LLVL MOISTURE TRANSPORT UNDERWAY...PWS VALUES AROUND
1.5" SO FAR....PUSHING SBCAPE TO 4000J/KG. WITH QUITE INTENSE EFF
SRH IN PLACE AS WELL...ELEMENTS OVERLAPPING FOR POSSIBLE TORNADIC
SUPERCELL DEVELOPMENT APPEAR TO FOCUSED VERY CLOSE TO THE SRN CWA.
JUST A MATTER OF TIME NOW FOR CONVECTION TO FIRE FROM ABOUT CNTRL KS
TO NERN NEB ALONG SFC BNDRY. RAP13 ADVERTISING 0-1KM EFF SRH/MEAN
LYR LCL/EXTREME INSTABILITY WILL REMAIN FAVORABLE FOR TOR
DEVELOPMENT THRU AT LEAST EARLY THIS EVENING. ALSO...GIVEN HIGH
ENVIRONMENTAL MOISTURE CONTENT/PCPN EFFICIENCY...IT IS QUITE
PROBABLE OCCASIONAL PDS OF HVY RAIN SHOWERS WILL RESULT IN AREAS OF
FLASH FLOODING THRU TONIGHT. THUS IN ADDITION TO TOR WATCH...HAVE
OPTED TO ISSUE FLASH FLOOD WATCH OVER MOST OF THE CWA AS WELL. PCPN
ACTIVITY SHOULD GRADUALLY COME TO AN END THEN BY EARLY MON EVENING.
DRY AND COOL THEN TUESDAY AND WEDNESDAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014
GOING FCST IN PRETTY GOOD SHAPE. ONLY SIGNIFICANT CHANGE MADE WAS
REMOVING POPS ON THURSDAY AS MODELS ARE IN AGREEMENT FOCUS FOR PCPN
DEVELOPMENT WILL BE WELL WEST OF THE CWA. OTHERWISE...COOL AIR
MASS/BELOW NORM TEMPS SHOULD PREVAIL THRU THE EXTENDED PDS WITH
LARGE/DEEP UPPER TROF PRETTY MUCH THE DOMINATE FEATURE OVER THE
CONUS.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1220 PM CDT SUN MAY 11 2014
EXPECT MAINLY MVFR CEILINGS THROUGH THE PERIOD. TRIED TO TIME THE
HIGHEST TSRA PROBABILITIES. DID NOT MENTION HAIL FOR NOW BUT MAY
NEED TO AMEND FOR THAT AT SOME POINT. WIND GUSTS COULD REACH OVER
40 KNOTS MAINLY AT KLNK AND KOMA. WINDS WILL TURN TO THE NORTH AT
KOFK FIRST...THEN KLNK AND KOMA LATER AS THE LOW PRESSURE SYSTEM
PULLS OFF TO THE EAST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ015-032>034-
042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLERHazardous weather outlook, May 11, 4:29 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 429 PM CDT SUN MAY 11 2014 IAZ043-055-056-069-079-080-090-091-NEZ015-018-030>034-042>045- 050>053-065>068-078-088>093-121130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 429 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS ALONG WITH AREAS OF FLASH FLOODING ARE LIKELY THIS EVENING. SEVERE STORM ARE LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WITH STOUT ENVIRONMENTAL SHEAR IN PLACE...SOME STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG WITH VERY LARGE HAIL AND DAMAGING WINDS. ALSO...GIVEN THE HIGH ENVIRONMENTAL MOISTURE CONTENT OVER THE REGION...IT IS QUITE PROBABLE OCCASIONAL PERIODS OF HEAVY RAIN SHOWERS WILL RESULT IN AREAS OF FLASH FLOODING INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY EVENING. VOLUNTEER SPOTTERS ACROSS SOUTHEAST NEBRASKA AND WESTERN IOWA SHOULD BE READY FOR IMMEDIATE DEPLOYMENT. ALSO...ANY REPORTS OF FLASH FLOODING WOULD BE APPRECIATED. NEZ011-012-016-017-121130- KNOX-CEDAR-ANTELOPE-PIERCE- 429 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT...BUT THE MAIN THREAT OF SEVERE STORMS IS FARTHER TO THE SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY.
In the hours before
Local storm report, May 11, 6:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
604 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 3 N MILFORD 40.82N 97.05W
05/11/2014 E90 MPH SEWARD NE TRAINED SPOTTER
NEAR I80 NORTH OF MILFORD ESTIMATED WINDS OF 90
MPH...POSSIBLE RFD WIND.
&&
RCHERMOKLocal storm report, May 11, 6:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 1 W BEAVER CROSSING 40.78N 97.30W
05/11/2014 SEWARD NE TRAINED SPOTTER
VIA NWS HASTINGS. TORNADO JUST SOUTH OF INTERSTATE 80
WEST OF BEAVER CROSSING.
&&
MILLERLocal storm report, May 11, 6:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FUNNEL CLOUD 2 NW MILFORD 40.79N 97.08W
05/11/2014 SEWARD NE LAW ENFORCEMENT
NEAR I80 MILE MARKER 379.
&&
RCHERMOKLocal storm report, May 11, 6:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL NIOBRARA 42.75N 98.03W
05/11/2014 E0.50 INCH KNOX NE CO-OP OBSERVER
DIME-SIZE HAIL.
&&
RCHERMOKLocal storm report, May 11, 6:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
628 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TORNADO 1 W DAVEY 40.98N 96.69W
05/11/2014 LANCASTER NE LAW ENFORCEMENT
&&
RCHERMOKLocal storm report, May 11, 6:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
651 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HEAVY RAIN BRUNO 41.28N 96.96W
05/11/2014 M3.20 INCH BUTLER NE TRAINED SPOTTER
STORM TOTAL THUS FAR...INCLUDES RAIN EARLIER IN THE DAY.
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:34 AM CDT | Special Weather Statement | OAX | Richardson | 41 min |
| May 11, 12:39 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 36 min |
| May 11, 3:45 AM CDT | Special Weather Statement | OAX | Saline, Seward | 60 min |
| May 11, 3:55 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 50 min |
| May 11, 4:24 AM CDT | Special Weather Statement | OAX | Lancaster, Otoe | 51 min |
| May 11, 4:46 AM CDT | Special Weather Statement | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson, Saline | 44 min |
| May 11, 7:16 AM CDT | Special Weather Statement | OAX | Butler, Saunders, Seward | 44 min |
| May 11, 7:25 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 50 min |
| May 11, 7:53 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saunders, Seward | 37 min |
| May 11, 8:25 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 50 min |
| May 11, 3:05 PM CDT | Flash Flood Watch | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 17 more | 10 hr |
| May 11, 4:28 PM CDT | Special Weather Statement | OAX | Seward | 47 min |
| May 11, 4:49 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 41 min |
| May 11, 4:53 PM CDT | Tornado Warning | OAX | Saline, Seward | 52 min |
| May 11, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Seward | 47 min |
| May 11, 5:40 PM CDT | Tornado Warning | OAX | Lancaster, Seward | 50 min |
| May 11, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 26 min |
| May 11, 6:05 PM CDT | Tornado Warning | OAX | Seward | 25 min |
| May 11, 6:08 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 52 min |
| May 11, 6:15 PM CDT | Areal Flood Advisory | OAX | Seward | 2 hr |
| May 11, 6:19 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 41 min |
| May 11, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 34 min |
| May 11, 6:48 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 42 min |
| May 11, 6:49 PM CDT | Flash Flood Warning | OAX | Butler, Lancaster, Saunders, Seward | 3 hr |
| May 11, 6:58 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.